Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Sep 7, 2007, 9:52 AM EDT for 23 counties in Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2007, 9:52 AM EDT (13:52 UTC)
- Expired
- Sep 7, 2007, 3:14 PM EDT
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 1.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 071352 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 952 AM EDT FRI SEP 7 2007 ...GUSTY WINDS TODAY... .A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK THROUGH WISCONSIN TODAY. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL SWING THROUGH SOUTHWEST LOWER MICHIGAN THIS AFTERNOON. GUSTY WINDS CAN BE EXPECTED THROUGH THE DAY FOR MUCH OF SOUTHWEST LOWER MICHIGAN. MIZ037>040-043>046-050>052-056>059-064>067-071>074-072200- /O.NEW.KGRR.WI.Y.0006.070907T1352Z-070908T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 952 AM EDT FRI SEP 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WIND GUSTS OF 45 ARE EXPECTED IN PARTS OF SOUTHWEST LOWER MICHIGAN THROUGH THE DAY. ANY RAIN SHOWER COULD PRODUCE SUCH STRONG WINDS. IN ADDITION THE LAKESHORE REGION COULD EXPERIENCE VERY GUSTY WINDS. LOOSE LIGHT OBJECTS CAN BE BLOWN AROUND WITH SUCH WINDS. MOTORISTS IN HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY IN DRIVING. WEAKENED LIMBS AND TREES COULD COME DOWN RESULTING IN SCATTERED POWER OUTAGES. $$
1 follow-up statement
000 WWUS73 KGRR 071914 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 314 PM EDT FRI SEP 7 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-072015- /O.CAN.KGRR.WI.Y.0006.000000T0000Z-070908T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 314 PM EDT FRI SEP 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. THE WINDS WILL GRADUALLY DIMINISH THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. GUSTS TO 50 MPH ARE NO LONGER EXPECTED. IT WILL STILL BE BREEZY FOR A FEW MORE HOURS...AND A FEW GUSTS TO AROUND 40 MPH ARE POSSIBLE UNTIL 600 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Sep 7, 7:45 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 7, 7:45 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 745 AM EDT FRI SEP 7 2007 LATEST UPDATE...AVIATION... .SYNOPSIS...(354 AM EDT FRI SEP 7 2007) A COLD FRONT EXTENDS FROM THE WESTERN SHORE OF LAKE SUPERIOR DOWN THROUGH KANSAS EARLY THIS MORNING. THIS COLD FRONT WILL MOVE INTO THE AREA THIS AFTERNOON AND THEN EAST OF THE STATE THIS EVENING. SHOWERS AND STORMS OUT AHEAD OF THIS FRONT ARE EXPECTED TO MOVE INTO THE AREA BY AFTERNOON...AND EXIT THE AREA BY MID EVENING. SOME OF THE STORMS COULD BE SEVERE. COOLER AIR WILL FILTER INTO THE REGION BEHIND THE FRONT. THIS FRONT IS EXPECTED TO STALL OUT OVER INDIANA AND OHIO EARLY IN THE WEEKEND. A WAVE OF LOW PRESSURE WILL RIDE ALONG THIS FRONT...AND WILL BRING A THREAT OF A FEW SHOWERS AND STORMS TO AREAS SOUTH OF INTERSTATE 96 SATURDAY NIGHT. && .SHORT TERM... (354 AM EDT FRI SEP 7 2007) ATTENTION NOW SHIFTS TO THE UPPER WAVE MOVING IN THE WRN GREAT LAKES THIS MORNING. SHOWERS HAVE BEEN INCREASING IN COVERAGE OVER THE PAST HOUR OR TWO ACROSS THE NW CORNER OF THE CWFA...AND ESPECIALLY OVER WI. THIS IS IN RESPONSE TO THE DEVELOPING LLJ AHEAD OF THE FRONT MOVING IN. WE EXPECT THAT SHOWERS WILL CONTINUE TO INCREASE IN COVERAGE OVER THE NEXT FEW HOURS AND SHIFT OVER THE CWFA. IN ADDITION...THE LINE OF STORMS OVER IA AND MO WILL BE SHIFTING NORTHEAST...AND EXTRAPOLATION OF THIS LINE MOVES IT INTO THE CWFA AFTER 12Z. THIS LINE WILL TEND TO WEAKEN A BIT AS THE INSTABILITY AXIS WEAKENS A BIT BEFORE MOVING OVERHEAD. UPPER WAVE IS EXPECTED TO MOVE NORTHEAST ACROSS NORTHERN MICHIGAN LATER THIS MORNING AND EARLY THIS AFTERNOON. THE BEST THREAT FOR PCPN WILL BE DURING THE TIME THIS WAVE IS TRAVERSING THE REGION. AS FAR AS THE SEVERE WX THREAT IS CONCERNED...45 TO 50 KTS AROUND 500 MB AND ALSO AROUND 925 MB WILL CREATE GOOD DEEP LAYER AND LOW LEVEL SHEAR OVER THE AREA THROUGH EARLY AFTERNOON. THE STRONG FRONT MOVING THROUGH WILL PROVIDE A GOOD FOCUS FOR CONVECTION ALONG WITH THE SRN TAIL OF THE UPPER WAVE. THE FACTOR THAT REMAINS THE WILD CARD WITH ALL OF THIS IS THE AMOUNT OF INSTABILITY WE CAN DEVELOP. MODELS ARE SHOWING LI/S DROPPING DOWN TO AROUND -2 TO -3 FROM THE SFC AND ELEVATED PARCELS. IT LOOKED LIKE FOR A TIME LAST EVENING THAT PRIOR TO THE CLOUDS AND PCPN MOVING IN WITH THE FRONT...SOME SUN WAS GOING TO BE POSSIBLE. PLENTY OF LOW CLOUDS HAVE DEVELOPED WITH THE MOISTURE ADVECTION ON THE NOSE OF THE LLJ AND HOLES IN THE CLOUDS ARE BECOMING LIMITED UPSTREAM. WE ARE THINKING THAT SFC HEATING WILL BE QUITE LIMITED...AND AS A RESULT THE SEVERE THREAT WILL BE LIMITED. WE CAN NOT RULE OUT SEVERE WX WITH THE GOOD SHEAR IN PLACE AND THE STRONG FRONT MOVING THROUGH...BUT THE POTENTIAL SEEMS TO BE SHRINKING AT THIS TIME. IF CONVECTION DOES GET ORGANIZED...WIND DAMAGE WOULD BE THE MAIN THREAT. A TORNADO COULD NOT BE RULED OUT WITH THE STRONG LOW LEVEL SHEAR AND LOW LCLS. THIS WILL CONTINUE TO BE MONITORED. THE FRONT IS EXPECTED TO REACH A ERN LAKE SUPERIOR TO QUAD CITIES LINE BY 18Z AND THEN A SAGINAW BAY TO CHICAGO LINE BY 00Z BEFORE EXITING THE CWFA SHORTLY AFTER. ONCE THE FRONT MOVES THROUGH...PCPN SHOULD END RATHER QUICKLY AS DEEP MOISTURE WILL QUICKLY GET SWEPT AWAY. WE HAVE LEFT SOME SCT/CHC TYPE POPS OVER THE SE HALF OF THE CWFA FOR THE EVENING HOURS TO ACCOUNT FOR THE FRONT TO MOVE THROUGH. SOME LOW CLOUD COVER WILL REMAIN IMMEDIATELY BEHIND THE FRONT. THE FRONT WILL STALL OUT THEN OVER IN AND OH ON SATURDAY...AND DRIER AIR AND PARTLY CLOUDY CONDITIONS WILL BE FOUND OVER SW LOWER MI. THIS FRONT WILL TRY AND RETREAT NORTH A BIT SAT NIGHT AS A JET STREAK/ASSOCIATED WAVE OVER THE SW PORTION OF THE COUNTRY MOVES NE. SOME PCPN WILL BE POSSIBLE SOUTH OF I-96 BEFORE THE WAVE MOVES EAST OF THE AREA BY SUN MORNING. THIS WILL PROVIDE LOWER MICHIGAN WITH INCREASING SUN AND COOL WEATHER. && .LONG TERM... (354 AM EDT FRI SEP 7 2007) THE PRIMARY MESSAGE OF THE MEDIUM RANGE PORTION OF THE FORECAST...SUNDAY NIGHT THROUGH THURSDAY... IS THAT SUMMER IS OVER. NO MORE 4 DAY OR LONGER PERIODS WITH HIGHS ABOVE 85F AND LOWS ABOVE 60F FOR THE REST OF THE YEAR. ONCE THAT COLD FRONT COMES THROUGH LATER TODAY...THE TRUE SUMMER TIME WEATHER IS DONE FOR THE YEAR. AS I HAVE BEEN WRITING THIS WEEK... THE DEVELOPING STORM EAST OF THE KAMCHATKA PENINSULA TODAY...AMPLIFIES THE UPPER LEVEL FLOW ACROSS THE REST OF THE NORTHERN HEMISPHERE BY MONDAY. THAT WILL ALLOW THE DEVELOPMENT OF A FAIRLY DEEP TROUGH OVER THE CENTRAL UNITED STATES BY TUESDAY. ALL MODELS AND THERE ENSEMBLES CONTINUE TO GO WITH THAT IDEA. SO THERE IS LITTLE QUESTION COLD AIR IS ON THE WAY FOR WEST MICHIGAN. THE REAL ISSUE IS TIMING WAVES AND THE STRENGTH OF THOSE WAVES THROUGH THIS TRANSITION PERIOD INTO MORE OF AN EARLY FALL PATTERN. GIVEN THE VARIABILITY OF MODEL SOLUTIONS WITH THIS TRANSITION... I SEE NO REAL POINT IN MAKING TO MANY CHANGES TO OUR GRIDS. I QUESTION THE IDEA OF THUNDERSTORMS MONDAY AND TUESDAY SINCE LOWER MICHIGAN IS DEEP INTO COLDER AIR AND THERE IS LITTLE IF ANY INSTABILITY TO PLAY WITH. ANY PRECIPITATION IS EITHER FGEN OR WARM ADVECTION LIFT GENERATED. IF THE LATEST GFS WERE ACTUALLY CORRECT... 850 TEMPS NEAR -2C ON THURSDAY WOULD LIKELY NOT ALLOW THE SURFACE RIDGING SHOWN BY THE GFS...GIVEN THE POLAR JET IS OVERHEAD. I BELIEVE WHAT WE WILL SEE THIS COMING WEEK IS VARIABLE CLOUD COVER WITH SHOWERS FROM TIME TO TIME AS UPPER WAVES MOVE ALONG THE POLAR FRONT. WATER SPOUTS AND COLD AIR FUNNELS COULD BECOME AN ISSUE BY MID WEEK IF THE AIR GETS AS COLD AS THE GFS IS FORECASTING. && .AVIATION...(745 AM EDT FRI SEP 7 2007) TWO BANDS OF CONVECTION TODAY. THE FIRST IS COMING THROUGH NOW...12Z THROUGH 16Z AND THAT IS THE WARM ADVECTION PUSH. TAMDAR NEAR GRR AT 09Z SHOWED 42 KNOTS AT 3000 FT. MKG GUSTED TO 42 KNOTS FROM A PASSING RAIN SHOWER JUST BEFORE 11Z. THE SHOWERS THIS MORNING DO NOT HAVE BIG CORES EITHER. MOST OF THE ECHOES OVER 40 DBZ ARE BELOW 22000 FT WITH A FREEZING LEVEL NEAR 14000 FT. SO I DO NOT EXPECT INTENSE STORMS THIS MORNING...JUST SHOWERS AND ISOLATED THUNDERSTORMS. SO DUE TO THE STRONG SYNOPTIC WINDS AND STRONG WINDS JUST ABOVE THE SURFACE ANY DECENT SHOWER COULD HAVE WIND GUSTS TO 40 KNOTS THIS MORNING. BEST POTENTIAL FOR THUNDER APPEARS TO BE WITH THE PRIMARY CONVECTIVE LINE THAT SHOULD COME THROUGH BETWEEN 16Z AND 21Z. SOME INSTABILITY BUILDS AND THE COLD FRONT APPROACHES FROM THE WEST. WITH THE 925 MB WIND NEAR 40 KNOTS AND SINCE MKG GUSTED TO 42 KNOTS FROM FEEBLE CONVECTION THIS MORNING...ANY STORM THIS AFTERNOON COULD SEE GUSTS NEAR 50 KNOTS WE WILL HAVE TO WATCH THIS. DUE TO THE FRONTAL RAINS AND HIGH LOW LEVEL RH I EXPECT MVFR CIGS WITH THE SHOWERS AND THUNDERSTORMS TODAY. AFTER THE FRONT COMES THROUGH CEILING SHOW CLEAR QUICKLY THIS EVENING. THE GENERIC SURFACE WINDS WILL GUST TO NEAR 40 KNOTS AT TIME TODAY JUST DUE TO THE STRONG PRESSURE GRADIENT WITH THE SURFACE LOW PASSING OVER LAKE SUPERIOR THIS MORNING INTO EARLY AFTERNOON. && .MARINE... (354 AM EDT FRI SEP 7 2007) LATEST OBSERVATIONS ALONG THE SHORELINE FROM GLERL OBS AND OTHER OBS ALONG THE IMMEDIATE SHORELINE SHOW WINDS ARE GENERALLY BLOWING 20 TO 30 KNOTS. AS THE FRONT MOVES INTO THE AREA AND THE SURFACE LOW STRENGTHENS...WINDS WILL PICK UP A BIT MORE THIS MORNING. GALE WARNING ISSUED LAST EVENING STILL LOOKS GOOD AND WILL BE CONTINUED. WINDS SHOULD DIMINISH LATE THIS AFTERNOON AND EARLY THIS EVENING AS THE STRONGEST GRADIENT MOVES OUT OF THE AREA. GLERL MODEL SHOWS WAVES BUILDING UP TO 14 FEET OVER THE NORTHERN SECTION OF THE LAKE LATER TODAY BEFORE SUBSIDING OVERNIGHT TONIGHT. && .HYDROLOGY... (354 AM EDT FRI SEP 7 2007) CONSENSUS OF VARIOUS MODEL QPF AND HPC GUIDANCE ALL INDICATE THAT BASIN AVERAGES ACROSS THE CWFA ARE EXPECTED TO REMAIN AT OR BELOW AN INCH WITH THE RAIN COMING IN WITH THE FRONT. LOCAL AREAS WILL HAVE THE POTENTIAL TO SEE HEAVY DOWNPOURS WITH PRECIPITABLE WATER WELL ABOVE NORMAL JUST SHY OF 2 INCHES. THIS ALL SEEMS REASONABLE CONSIDERING THE FRONT WILL BE FAIRLY PROGRESSIVE AND TRAINING OF PRECIPITATION DOES NOT LOOK LIKELY. WITH ALL OF THIS SAID...RIVERS AND STREAMS SHOULD BE ABLE TO ABSORB THIS AMOUNT OF RAIN WITHOUT ANY BIG ISSUES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING FROM ST. JOSEPH TO MANISTEE THROUGH THIS EVENING. && SYNOPSIS: NJJ SHORT TERM: NJJ LONG TERM: WDM AVIATION: WDM MARINE: NJJ HYDROLOGY: NJJ
Hazardous weather outlook, Sep 7, 9:08 AM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 908 AM EDT FRI SEP 7 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-081000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 908 AM EDT FRI SEP 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT SOUTHWEST LOWER MICHIGAN LATE THIS MORNING INTO LATE AFTERNOON AS A LINE OF THUNDERSTORMS MOVE EAST TODAY. SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST AT 40 MPH ACROSS SOUTHWEST LOWER MICHIGAN DURING THE MID MORNING HOURS. THESE STORMS ARE AHEAD OF A BRIEF SURGE OF WARMER AIR. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. LATE THIS MORNING INTO MID AFTERNOON...THE PRIMARY LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST LOWER MICHIGAN. THESE STORMS ARE JUST AHEAD OF THE PRIMARY COLD FRONT... WHICH WILL CROSS SOUTHWEST LOWER MICHIGAN EARLY THIS EVENING. GUSTY SHIFTING WINDS...TORRENTIAL RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING ARE THE PRIMARY HAZARDS EXPECTED WITH THESE STORMS. A FEW OF THE STRONGER STORMS COULD BE LOCALLY SEVERE WITH DAMAGING WINDS. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. THE STORM LINE SHOULD REACH THE LAKE SHORE OF WEST MICHIGAN AROUND 10 AM THIS MORNING...THE GRAND RAPIDS AREA BY 11 AM AND THE LANSING AREA BY 1 PM. BEHIND THAT... SOME CLEARING WILL FOLLOW TOWARD EVENING. SINCE THE COLD FRONT IS ASSOCIATED WITH AN UNUSUALLY STRONG EARLY FALL STORM SYSTEM... THE SURFACE WINDS OUTSIDE OF THUNDERSTORMS WILL BE STRONG AND GUSTY TODAY. WINDS COULD GUST AS HIGH AS 40 MPH OUTSIDE OF THUNDERSTORMS. WINDS OF THAT STRENGTH COULD RESULT IN SOME DOWNED TREE LIMBS AND EVEN SOME WEAKENED TREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS THE THREAT OF MORE THUNDERSTORMS MONDAY NIGHT INTO TUESDAY JUST AHEAD OF THE COLDEST AIR OF THE SEASON TO DATE. BEHIND THAT MUCH COLDER AIR WILL FOLLOW. THE THREAT OF COLD AIR FUNNELS AND RAIN SHOWERS WILL PREVAIL DURING THE MID TO LATE WEEK PERIOD DUE TO THE COLD AIR COMING OVER A VERY WARM LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS MORNING INTO MID AFTERNOON. LMZ844>849-081000- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 908 AM EDT FRI SEP 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT TODAY WILL BE A VERY DANGEROUS DAY TO BE ON THE NEAR SHORE WATERS OF LAKE MICHIGAN. THE COMBINATION OF AN UNUSUALLY STRONG EARLY FALL STORM AND THE COLD FRONT TRAILING THAT STORM WILL RESULT IN GALE FORCE WINDS OVER LAKE MICHIGAN TODAY INTO EARLY THIS EVENING. THOSE GALES WILL BUILD WAVES TO OVER 10 FEET NORTH OF MUSKEGON BY EARLY THIS AFTERNOON. THUNDERSTORMS WITH HIGH WINDS AND FREQUENT CLOUD TO WATER LIGHTING WILL ONLY ADD TO THE ISSUES OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN. RIP TIDES WILL ALSO BE AN ISSUE TODAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLD AIR COMING INTO THE AREA EARLY NEXT WEEK WILL BRING THE THREAT OF MORE THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. BEYOND THAT THE COLD UNSTABLE AIR OVER LAKE MICHIGAN WILL RESULT IN STRONG WINDS...LARGE WAVES...SHOWERS AND THE THREAT OF WATER SPOUTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS MORNING INTO MID AFTERNOON. WDM MJS
In the hours before
Local storm report, Sep 7, 7:52 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
752 AM EDT FRI SEP 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM NON-TSTM WND GST MUSKEGON 43.23N 86.26W
09/07/2007 M48 MPH MUSKEGON MI ASOS
&&
BMARINOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:15 AM EDT | Special Marine Warning | GRR | 33 min | |
| Sep 7, 11:19 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Eaton, Ionia, Kalamazoo and 3 more | 71 min |
| Sep 7, 12:19 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Kalamazoo | 56 min |
| Sep 7, 1:11 PM EDT | Special Weather Statement | GRR | Clinton, Ingham, Jackson | 64 min |
| Sep 7, 4:06 PM EDT | Special Weather Statement | GRR | Eaton, Ingham | 54 min |
| Sep 7, 4:59 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 17 min |
| Sep 7, 5:15 PM EDT | Special Weather Statement | GRR | Calhoun, Clinton, Eaton, Ingham, Jackson | 30 min |
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.